We are 144,825 members in 73 forums discussing 114,666 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Itching like crazy from tamoxifen

Topic: Itching like crazy from tamoxifen

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Mar 19, 2008 08:28PM

colleen42 wrote:

anyone else have this endless vaginal itching/heavy discharge from tamoxifen.? if so, what are you doing to ease the pain? 

I have been to my gyno twice to get checked, he says no infection or yeast.  so i have to assume its the tamoxifen??

anyone else experiencing this?

I've been on tamox for 1 1/2 years, had a small discharge but never the itching and burning.

AHHAAHHHH

Log in to post a reply

Posts 1 - 3 (3 total)

Log in to post a reply

Mar 19, 2008 10:34PM, edited Mar 20, 2008 12:22PM by TenderIsOurMight


Itching and burning shouldn't be just from low estrogen of Tamoxifen. I'd be real suspicious you don't have an unusual yeast for which a full culture may be needed and tincture of time as those yeast grow slow. Too, you might have a bacterial infection in addition which may be helped by Flagyl. It's the itching that will drive you crazy, and which makes me think more than just a low estrogen state. Perhaps a second gyn opinion and some empiric therapy, meaning try Flagyl and a probiotic while a culture is run.

On your own, right away, you might seek out probiotics or at least Aptiva and hit both hard, to try to reverse the gastrointestinal bacteria, which indirectly contribute to lower vaginal infections if yeast gets ahold.. Years ago, women put yogurt in the vagina to try to raise the lactobacillus too.

Change your soap to Dove, the most mild, less perfumed on the market.

Has your Tamoxifen brand changed of late? Some women have complained of allergies, so you make look into whether your on the old or a new. Here's a link for this site on allergies and Tam.
link:community.breastcancer.org/top...

If truly no infection is present, then a short course of vaginal estrogen may help, but as you know it is not advised in ER+ breast cancer. Monitoring blood estradiols can be done to ensure no whopping elevation or sustained elevation results, IF you and your doctor feel this is the only solution left.

Myself, I'd probably buy a small can of Crisco first, and twice a day put a small enough amount in the vagina, coating the walls and then rest a little to let it come to body temperature. Yes it contains soy, which is vaginal cells may be sensitive too, that''s the point, but no, it does not seem to get absorbed, rather it layers onto the vagina and may give some degree of much needed relief.

I feel your pain, and owww needs to change to ahhh! Please make sure your gynecologist thoroughly reviews the situation, insist on all cultures and tests, and don't let him or her forget about the upper pelvis and it's contribution to the vaginal ph through hormones.

Hope this helps,
Tender

It cannot be emphasized too strongly that treatment of each patient is a highly individualized matter. (FDA-approved labeling for warfarin (Coumadin) NDA 9-218/5-105)

Log in to post a reply

Mar 23, 2008 12:38PM lisa1 wrote:

Hi, I to have had the vaginal itching, not nice. I have been on tamoxifen for 1 1/2 yrs on the cp pharmaceuticals brand and had no problems, but the pharmacy changed the brand to nolvadex-d and the itching started.  I have informed my pharmacy and now stick to the original brand that suited me and am pleased to say i have no itching. Dont know if this applies to you, hope it helps.

lisa

Log in to post a reply

Mar 23, 2008 08:22PM roseg wrote:

I don't know that I"d do the Crisco thing until I'd bothered my GYN some more about lab work, it might skew the results if he/she does another culture sample.

Have you tried applying Monostat cream to your outside tissues, not internally? I had a lot of itching one time and the NP I saw suggested that I might have an external yeast problem.  It did seem to help. 

Rose